MAUDE Adverse Event Report: COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MEDICAL PRODUCTS LIGASURE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LS1500
Medical Device Problem Codes Difficult or Delayed Activation (2577); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A comprehensive examination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the device was difficult to activate.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during left salpingo oophorectomy, the device was difficult to activate because the button was extremely hard to press.They used another like device and it worked fine.Nothing fully disengaged from the device.There was no patient injury.The medtronic initial visual inspection found the device's jaws were broken off and were not returned.A light blue colored wire can be seen coming out of the broken end.Additionally, the device's shaft was bent near the broken end and its plastic coating can be seen peeling off.
 
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A comprehensive examination could not be performed, because the returned sample was not received in a state that allowed full functional or visual assessment.It was reported that the device was difficult to activate.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the unit had a jaw detachment failure.The device's jaws were broken off and were not returned.The power cord to the jaw can be seen coming out of the broken end.The product analysis noted evidence that the device was not used as intended.Another unreported condition was identified: the unit had an outer tube/shaft failure.The device's shaft was bent near the broken end and its plastic coating can be seen peeling off.Consequently, the shaft was stuck and couldn¿t rotate, and the knife's trigger was also stuck.The product analysis noted evidence that the device was not used as intended.Another unreported condition was identified: the unit had a knife detached.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LIGASURE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MEDICAL PRODUCTS
building 10- no 789 puxing roa
shanghai 20111 4
CH  201114
MDR Report Key12666121
Report Number3006451981-2021-00142
Device Sequence Number1231298
Product Code GEI
UDI-Device Identifier30884524000279
UDI-Public30884524000279
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/12/2025
Device Model NumberLS1500
Device Catalogue NumberLS1500
Device Lot NumberS0GB001PX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 10/14/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date10/20/2021
Supplement Report FDA Received Date11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR